Experience of extreme tiredness after radiotherapy, anyone?

Lung Cancer

A group for anyone affected by lung cancer to get together, ask questions, share experiences and support each other.

Experience of extreme tiredness after radiotherapy, anyone?

No. of entries: 2 | Posted on 19 May 2013 12:29
  • My husband had treatment for lung cancer in January, he was given 33 doses of radiotherapy to the chest concurrent with chemo Etoposide and Cisplatin. His last treatment was 29 January.. He sleeps well through the night but is extremely tired during the day, is this an after effect of the radiotherapy? He takes a walk daily but can only manage a short walk, maybe 10 minutes and after that he is wiped out, anyone with experience of this and how to combat it? Should we go to the GP and discuss it, do you reckon the GP will have a trick up her sleeve or is this normal at this stage after treatment? Should I be worried? His scan was almost clear at the three month stage and we are waiting for the next one at 6 months. Any advice or experience would be appreciated.
    I'm a strong person but every once in a while I would like someone to take my hand and tell me everything will be allright.
  • Hi Shansam,

    Give me your hand ... everything will be ok.

    Wonderful news that your husband's scan was so good. I didn't have radiotherapy but I did have 4 lots of Cisplatin (with Gemcitabine) and I can tell you it really knocked me for six.  I was tired & breathless for several months afterwards. Don't forget that it's highly toxic and will take a long time to seep out of his body.

    Having so much radiotherapy at the same time - he must be as strong as the Incredible Hulk! The fact that he can still go for a daily walk is testament to his determination & courage -and you must have been giving him loads of TLC to keep him going this well!

    I wouldn't worry too much about what he can't do at this stage, just take it as a positive that he's ok enough to go out. The best approach is for him to listen to his body - if it needs rest, so be it. And sleep is a great healer, so even though it's a bit isolating for you and frustrating for him, it won't be for ever, far from it.

    If you feel he might need a dietary supplement e.g. extra vitamins, having a chat with his GP is a good idea. Otherwise, I'd let it ride for a few more weeks. I'm sure you'll see an improvement by then.

    Do come back and keep us posted on his progress. You're winning!

    With love & hugs to you both,

    Twirly xxx

Page 1 of 1